MAUDE Adverse Event Report: PFM MEDICAL ANGIODYNAMICS / VORTEX; PORT & CATHETER IMPLANTED

PFM MEDICAL ANGIODYNAMICS / VORTEX; PORT & CATHETER IMPLANTED
Catalog Number H965451840
Medical Device Problem Codes Fracture (1260); Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Angiodynamics is in the process of finding out whether the device sample will be returned.As this port is a purchased component, the manufacturer, pfm medical has been made aware of the event and will be responding via a supplier corrective action request (scar).The sample, if it becomes available, will be forwarded to pfm for evaluation.A supplemental medwatch will be submitted upon completion of the investigation.(b)(4).
 
Event or Problem Description
As reported by hospital on user medwatch # (b)(4): "event description: during port removal procedure it was noted tubing was not connected to the port - no evidence of tubing in canal or in neck area.X-ray revealed tubing located in right ventricle.Patient required additional procedure to retrieve tubing.What was the original intended procedure? - port removal." further information received from the hospital indicated that the port had not been accessed at the hospital since (b)(6) 2017.The patient reported that it had been "accessed locally in (b)(6) 2017 without issue." the port was being removed because of end-of-treatment.It has not been confirmed yet as to whether the device will be returned to angiodynamics for evaluation.
 
Additional Manufacturer Narrative
A review of the device history records was performed for the reported packaging lot (130823 000) for item number h965451840 for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The rcent angiodynamics complaint report was reviewed for the xcela ports {pfm} product family and the failure mode "catheter detached/migrated." no adverse trend was identified.Although the device sample was not returned for evaluation, angiodynamics notified the port supplier/manufacturer, pfm medical of the event via a supplier corrective action report (scar).Pfm performed a device history records review and verified that there were no quality or manufacturing non-conformances noted for this lot.Without a sample analysis, the exact cause of the reported event was unable to be determined.(b)(4).

Brand Name
ANGIODYNAMICS / VORTEX
Common Device Name
PORT & CATHETER IMPLANTED
Manufacturer (Section D)
PFM MEDICAL
1815 aston ave.
suite 106
carlsbad CA 92008
MDR Report Key6913281
Report Number1317056-2017-00080
Device Sequence Number1408819
Product Code LJT
UDI-Device IdentifierH965451840
UDI-PublicH965451840
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K071993
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other Health Care Professional
Device Expiration Date12/31/2017
Device Catalogue NumberH965451840
Device Lot Number130823000
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2017
Supplement Date Received by Manufacturer09/11/2017
Initial Report FDA Received Date10/04/2017
Supplement Report FDA Received Date10/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR